Colorado, 2013Tornado and Damaging Wind in Colorado, June 4, 2013
June 4, 2013 · NWS PUB · 2 events in 2 counties and zones
Strong to severe storms occurred across the southeast plains. A tornado occurred over open country south-southwest of Higbee in Otero County, and wind gusts up to 90 mph occurred across Baca County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe storms occurred across the southeast plains. A tornado occurred over open country south-southwest of Higbee in Otero County, and wind gusts up to 90 mph occurred across Baca County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 4, 2:55 PM MST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 2:55 PM MST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT TUE JUN 4 2013
.UPDATE...
ISSUED AT 354 PM MDT TUE JUN 4 2013
UPDATED FOR SVR WATCH 276. NOTE THAT WHILE THIS IS A
SVR WATCH...THERE IS STILL THE LOW CHANCE OF A BRIEF TORNADO
OR TWO ESPECIALLY FOR THE WATCH AREA THROUGH EARLY EVE...UNTIL
UPSCALE CONSOLIDATION OCCURS INTO KS THIS EVE. ROSE
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 233 PM MDT TUE JUN 4 2013
...SEVERE WEATHER POSSIBLE FOR THE PLAINS THIS AFTERNOON AND
EVENING...
CURRENTLY...DEWPOINTS HOLDING IN THE 40S OVER THE I-25 CORRIDOR AND
SOME 50S NR THE KS BORDER. THIS IS YIELDING CAPE OF 1000-2000 J/KG
FOR THE PLAINS...WITH BULK SHEARS CURRENTLY 40-50 KTS. STORMS ARE
RAPIDLY BUILDING OVR THE MTS AS A SHORTWAVE IS NOW MOVING INTO SW WY.
CONTINUED UPSLOPE WILL MAINTAIN THE HIGHER DEWS THRU THIS EVE.
EXPECT SCT TS TO CONTINUE SHIFTING TO THE E...HITTING THE I-25
CORRIDOR AROUND 22-23Z. THESE STORMS COULD BE ON THE STRONG
SIDE...BUT THE SVR THREAT WILL INCREASE AS STORMS MOVE INTO THE
BETTER CAPE ENVIRONMENT FROM KLHX EWD...IN THE 00-03Z TIME FRAME.
BROKEN MULTICELL SEGMENTS AND A FEW SUPERCELLS ARE EXPECTED...WITH
THE THREAT OF HAIL TO GOLF BALL SIZE AND A LOW CHANCE OF A BRIEF
TORNADO OR TWO. THIS ACTIVITY WILL CONTINUE TO MOVE E INTO KS AFTER
DARK.
SECONDARY ROUND OF PRECIP WILL BEGIN LATER TONIGHT AS CONVECTION TO
OUR N CONSOLIDATES AND SPREADS S AND E INTO OUR CWA. WILL SEE SOME
WIDESPREAD SHOWER ACTIVITY OR LIGHT RAIN FOR THE EARLY MORNING
HOURS...ESPECIALLY OVER THE ERN PLAINS. COULD ALSO SEE SOME EMBEDDED
TS IN THIS COMPLEX. THAT WILL SHIFT S AND E WED MORNING...AND COULD
SEE A BRIEF PERIOD OF CLEARING IN THE LATE MORNING OR EARLY
AFTERNOON...BEFORE ANOTHER ROUND OF SCT SHOWERS AND TS BUILDS WED
AFTERNOON. A COUPLE AFTERNOON STORMS COULD BE ON THE STRONG
SIDE...PARTICULARLY OVER THE RATON MESA IN THE LATE AFTERNOON...BUT
OVERALL IT WILL BE TOO COOL AND STABLE FOR WIDESPREAD TS TOMORROW.
TEMPS NOT LIKELY TO GET OUT OF THE 60S IN THE AFTERNOON FOR MUCH OF
THE PLAINS. WARM SPOT SHOULD END UP IN THE SAN LUIS VALLEY WITH KALS
AND VCNTY RISING INTO THE MID OR EVEN UPPER 70S. ROSE
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 233 PM MDT TUE JUN 4 2013
NOT MUCH FORCING TO KEEP PRECIP GOING WED NIGHT...SO WILL END
-SHRA/-TSRA FAIRLY QUICKLY DURING THE EVENING MOST AREAS...THOUGH
A FEW SHOWERS COULD LINGER NEAR THE NM BORDER THROUGH THE NIGHT.
ON THU...NORTHWEST FLOW ALOFT PLUS WEAK RESIDUAL
MOISTURE/INSTABILITY OVER THE MOUNTAINS SHOULD PRODUCE AT LEAST
ISOLATED AFTERNOON/EVENING TSRA ALONG AND WEST OF I-25...THOUGH
RAINFALL AMOUNTS WILL BE FAIRLY LIGHT. MAX TEMPS THU AFTERNOON
SHOULD BEGIN TO WARM WITH MORE SUN...THOUGH READINGS MAY STILL END
UP SLIGHTLY LOWER THAN SEASONAL AVERAGES. VERY SIMILAR SET-UP ON
FRI...WITH WEAK MOUNTAIN INSTABILITY PRODUCING A FEW TSRA IN THE
AFTERNOON...WHICH DRIFT SE ONTO THE PLAINS BY EVENING. MAX TEMPS
CONTINUE TO WARM AS 700 MB TEMPS RECOVER. WAVE MOVING THROUGH THE
NORTHERN PLAINS WILL SPREAD DRY AND WARMER SOUTHWEST FLOW OVER THE
AREA SAT...FOLLOWED BY A WEAK AND MAINLY DRY COLD FRONT SAT NIGHT.
RIDGE THEN REBUILDS EARLY NEXT WEEK WITH A RETURN TO HOTTER AND
DRIER CONDITIONS MON/TUE. SUPPOSE SOME HIGH BASED WEAK MTN
CONVECTION IS POSSIBLE FROM SAT INTO TUE...THOUGH MEANINGFUL
RAINFALL LOOKS UNLIKELY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 233 PM MDT TUE JUN 4 2013
MAIN CONCERN WILL BE A ROUND OF TS FOR KCOS AND KPUB THIS
AFTERNOON...IN THE 22-24Z TIME FRAME. A COUPLE OF THESE STORMS COULD
BE ON THE STRONG SIDE WITH SOME SMALL GR. LARGER GR TO 2 INCHES AND
STRONGER WINDS POSSIBLE OVER THE PLAINS FROM KLIC TO KLHX EWD.
AS STORMS MOVE E INTO KS TONIGHT...CONCERN WILL SHIFT TO SOME LOW
CIGS ACCOMPANYING LIGHT RA TONIGHT FOR THE PLAINS. CIGS COULD DROP
TO IFR BUT WILL KEEP THINGS MVFR FOR NOW IN THE TAFS. WILL SEE
THINGS IMPROVE BY MID TO LATE MORNING WED...BUT COULD SEE ANOTHER
ROUND OF TS BY LATE WED AFTERNOON FOR KCOS AND KPUB. ASIDE FROM SOME
ISOLD-SCT TS VC KALS THIS AFTERNOON AND EVE...KALS SHOULD STAY
PROBLEM FREE THRU TOMORROW. ROSE
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
UPDATE...ROSE
SHORT TERM...ROSE
LONG TERM...PETERSEN
AVIATION...ROSE
Hazardous weather outlook, Jun 4, 11:40 AM MST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1240 PM MDT TUE JUN 4 2013
COZ058>089-093>099-051845-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1240 PM MDT TUE JUN 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHEASTERN
COLORADO PLAINS FROM LATER THIS AFTERNOON INTO TONIGHT...ESPECIALLY OVER
PORTIONS OF KIOWA...PROWERS...BACA...BENT...CROWLEY...OTERO AND
EASTERN LAS ANIMAS COUNTIES.
INCREASING WIND SHEAR AND ATMOSPHERIC MOISTURE INTERACTING WITH AN
UNSTABLE ATMOSPHERE WILL BE CAPABLE OF PRODUCING AN ENVIRONMENT
FAVORABLE FOR THE DEVELOPMENT OF A FEW SUPERCELL THUNDERSTORMS.
THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
THE SIZE OF GOLF BALLS...DAMAGING WINDS AND POSSIBLY A TORNADO. IN
ADDITION...THE POSSIBILITY EXISTS THAT STRONG THUNDERSTORMS WILL
ALSO DEVELOP OVER PORTIONS OF EL PASO COUNTY AS WELL AS AREAS
ADJACENT TO THE SOUTHEASTERN COLORADO PLAINS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED
OVER THE WALDO CANYON BURN SCAR FROM THIS AFTERNOON INTO TONIGHT.
IF A STRONG STORM DEVELOPS AND IMPACTS THE WALDO CANYON BURN
SCAR...THEN THERE WILL BE THE POTENTIAL FOR FLASH FLOODING IN AND
NEAR THE WALDO CANYON BURN SCAR.
ELSEWHERE...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
TODAY AND TONIGHT. THE PRIMARY THREATS ASSOCIATED WITH THIS
ACTIVITY WILL BE LOCALIZED WIND GUSTS GENERALLY UNDER 50
MPH...LIGHTNING AND LOCALIZED HAIL GENERALLY UNDER THE SIZE OF
PENNIES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NUMEROUS SHOWERS WITH ISOLATED EMBEDDED THUNDERSTORMS WILL BE
DECREASING ACROSS THE PLAINS WEDNESDAY MORNING. ANOTHER ROUND OF
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
MOUNTAINS DURING THE AFTERNOON. THUNDERSTORMS WILL BE MOST
NUMEROUS ACROSS THE SOUTHEAST MOUNTAINS WHERE THE MAIN STORM
THREATS WILL BE BRIEF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND
LIGHTNING. ACROSS THE REMAINDER OF THE MOUNTAINS AND
VALLEYS...ERRATIC GUSTY WINDS UP TO 50 MPH...LIGHTNING...AND BRIEF
LIGHT TO MODERATE RAINFALL WILL BE POSSIBLE WITH MORE ISOLATED
THUNDERSTORM ACTIVITY.
ON THURSDAY...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE MORE
CONFINED TO THE MOUNTAINS AND VALLEYS WITH GUSTY WINDS...SMALL
HAIL...AND LIGHTNING THE PRIMARY THREATS.
FRIDAY...ANOTHER ROUND OF ISOLATED TO SCATTERED THUNDERSTORMS CAN
BE EXPECTED...WITH THE POTENTIAL FOR ONE OR TWO STRONG
THUNDERSTORMS ALONG A DRY LINE ACROSS THE FAR SOUTHEAST PLAINS
DURING THE AFTERNOON AND EVENING.
MORE ISOLATED THUNDERSTORMS CAN BE EXPECTED FOR SATURDAY THROUGH
MONDAY AS DRIER AIR MOVES INTO THE REGION. THESE WILL BE MORE
CONFINED TO THE MOUNTAIN AREAS WITH GUSTY WINDS...BRIEF LIGHT TO
MODERATE RAINFALL...AND LIGHTNING THE PRIMARY STORM THREATS.
.SPOTTER INFORMATION STATEMENT...
WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE FROM THIS AFTERNOON INTO TONIGHT...ESPECIALLY OVER PORTIONS
OF KIOWA...PROWERS...BACA...BENT...CROWLEY...OTERO AND EASTERN LAS
ANIMAS COUNTIES AFTER 2 PM MDT.
44/10
In the hours before
Special weather statement, Jun 4, 1:23 PM MST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
223 PM MDT TUE JUN 4 2013
COZ081-084-085-042045-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
223 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS
INCLUDES...THE WALDO CANYON BURN SCAR.
SHOWERS AND THUNDERSTORMS WILL PASS ACROSS THE NORTHERN END OF THE
BURN SCAR NEAR 2:30PM MDT. ACCUMULATIONS WILL BE 2 TENTHS OF AN INCH
OR LESS. WE WILL CONTINUE TO MONITOR THE REGION AS SHOWERS AND
THUNDERSTORMS MAY BECOME MORE NUMEROUS THIS AFTERNOON.
LOCATIONS IMPACTED INCLUDE...
CASCADE.
WEST CENTRAL COLORADO SPRINGS.
PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OUR WEBPAGE FOR THE
LATEST UPDATES.
PJC
Special weather statement, Jun 4, 2:14 PM MST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT TUE JUN 4 2013
COZ086-042145-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
314 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...
AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF BLENDE...OR 23 MILES SOUTH OF
PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 30 MPH.
THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL
PUEBLO COUNTY.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
PJC
Special weather statement, Jun 4, 2:35 PM MST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT TUE JUN 4 2013
COZ086-089-093-042245-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-CROWLEY COUNTY-
LA JUNTA VICINITY/OTERO COUNTY-
INCLUDING THE CITIES OF...PUEBLO...ORDWAY...OLNEY SPRINGS...
LA JUNTA...ROCKY FORD
335 PM MDT TUE JUN 4 2013
OUTFLOW WINDS FROM THUNDERSTORMS OVER SOUTHERN PUEBLO COUNTY WILL
PRODUCE VERY GUSTY WINDS AND BLOWING DUST ACROSS MUCH OF PUEBLO
AND OTERO COUNTIES THROUGH 430 PM MDT. ERRATIC WINDS GUSTING TO
BETWEEN 50 AND 60 MPH ARE POSSIBLE...ALONG WITH AREAS OF REDUCED
VISIBILITY DUE TO BLOWING DUST. PERSONS TRAVELING ACROSS
SOUTHEASTERN COLORADO SHOULD BE ALERT TO RAPID CHANGES IN
VISIBILITY DUE TO BLOWING DUST.
Special weather statement, Jun 4, 3:39 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
439 PM MDT TUE JUN 4 2013
COZ081-084-085-042300-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
439 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS
INCLUDES...WEST CENTRAL COLORADO SPRINGS AND THE WALDO CANYON BURN
SCAR.
AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS NEAR GREEN MOUNTAIN FALLS...OR 12 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST
NORTHEAST AT 20 MPH. THESE SHOWERS WILL MOVE ACROSS THE WALDO CANYON
BURN SCAR PRODUCING GENERALLY LIGHT RAINFALL OF LESS THAN A TENTH OF
AN INCH OVER THE NEXT HALF HOUR.
LOCATIONS IMPACTED INCLUDE...
MANITOU SPRINGS.
EXTREME NORTHWESTERN COLORADO SPRINGS.
AIR FORCE ACADEMY.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 4:02 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT TUE JUN 4 2013
COZ081-084-085-042330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
502 PM MDT TUE JUN 4 2013
...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...
EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...WEST CENTRAL
EL PASO COUNTY IN EAST CENTRAL COLORADO...
THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS AND THE WALDO CANYON
BURN SCAR.
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM JUST NORTH WEST OF AIR FORCE ACADEMY...OR 12 MILES
NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT
15 MPH. THIS STORM WILL BRING BRIEF MODERATE RAINFALL OF UP TO A
TENTH OF AN INCH TO THE WALDO CANYON BURN SCAR.
LOCATIONS IMPACTED INCLUDE...
WALDO CANYON BURN SCAR.
AIR FORCE ACADEMY.
NORTHWESTERN COLORADO SPRINGS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Tornado, Otero
- When
- June 4, 4:13 PM MST to 4:19 PM MST
- Where
- Otero County, 7.05 mi SW of Higbee to 5.94 mi SSW of Higbee
- Rating
- EF0
- Path length
- 2.19 mi
- Path width
- 100 yd
- Reported by
- Storm Chaser
- Coordinates
- 37.690, -103.530
The tornado caused no known damage.
Thunderstorm Wind, Baca
- When
- June 4, 5:56 PM MST
- Where
- Baca County, (Kspd)springfield Awos
- Measured
- 78 kt (90 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 37.280, -102.610
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Hawaii, June 4 to 6, 20131 death · 1 injured · 16 events
- Tornado and Hail in South Carolina, June 4, 2013$738,000 · EF1 · 3 events
- Tornadoes and Hail in Kansas, June 4 to 5, 2013$18,000 · EF1 · 15 events
- Tornadoes and Flash Flooding in South Carolina, June 4, 2013$5,000 · EF1 · 10 events
- Damaging Winds and Lightning Strike in Georgia, June 4, 20131 injured · $17,000 · 55 kt wind · 11 events
- Flood in Alaska, June 4 to 6, 2013$20,000 · 1 event
- Hail and Damaging Wind in Texas, June 4, 20134.5 in hail · 15 events
- Hail and Damaging Winds in Oklahoma, June 4 to 5, 20131.75 in hail · 15 events
- Hail in Texas, June 4 to 5, 20131 in hail · 4 events
- Heavy Rain in Florida, June 4 to 7, 20133 events
- Flooding in Montana, June 4 to 18, 20133 events
- Flooding in South Carolina, June 4 to 5, 2013$6,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450279, 455064.